# SDR USAASB99001

- Difficulty date: January 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N271AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22883
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Switch
- Part number: 1G309
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

BWI - FLT2679 - CLIMB THROUGH FL190, THE NR 1 ENGINE START VALVE OPEN LIGHT ILLUMINATED.  CREW LEVELED THE AIRCRAFT AT FL230 AND WERE UNSUCCESSFUL AT CORRECTING THE PROBLEM.  QUICK REFERENCE HANDBOOK PROCEDURES WERE FOLLOWED AND THE NR 1 ENGINE WAS SHUT DOWN.  CREW DECLARED AN EMERGENCY AND RETURNED TO FIELD AT BWI.  FLIGHT LANDED WITHOUT FURTHER INCIDENT. TOTAL SINGLE ENGINE TIME 17 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE START VALVE OPEN LIGHT PRESSURE SWITCH.  SYSTEM OPERATIONAL CHECK GOOD.  (M)
